# SDR 2005F00000

- Difficulty date: January 5, 2005
- Submitted: January 7, 2005
- Operation: Air carrier
- Aircraft: N3108B
- Make and model: Swrngn SA227AC
- Aircraft serial: AC509
- Aircraft time: 29,927 hours, 42,249 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 2719442003
- Condition: Blew Out
- Location: Cockpit
- Stage of operation: CL
- How discovered: V
- Nature of condition: D
- Precautionary procedure: B, A

## Discrepancy

WHILE ON CLIMB OUT, THE PILOTS WINDSHIELD BLEW OUT AND CAUSED A RAPID DE-COMPRESSION OF THE AIRCRAFT. THE PILOT TOOK EMERGENCY ACTION AND PERFORMED A RAPID DECENT TO A SUITABLE ALTITUDE. NO COMMUNICATION COULD BE ESTABLISHED WITH ANYONE DUE TO THE DAMAGE DONE TO THE PILOTS HEADSET SO 7700 WAS SQUAWKED ON THE AIRCRAFT TRANSPONDER. THE PILOT MOVED INTO THE RIGHT SEAT AND RETURNED TO THE AIRPORT, WHERE HE MADE AN UNEVENTFUL LANDING. AFTER QUESTIONING THE PILOT ABOUT THE INCIDENT, IT CAN ONLY BE SPECULATED THAT BECAUSE OF THE SEVERE COLD AIR (-40) AND WITH THE WINDSHIELD HEAT SELECTED ON, A FRACTURED DEVELOPED IN THE OUTER WINDOWPANE ALLOWING IT TO FAIL.
